Hail, Bourbon
- When
- April 15, 10:09 PM CST
- Where
- Bourbon County, 2 mi W of Ft Scott
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -94.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 9:44 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 PM CDT SAT APR 15 2006 .DISCUSSION... THE LINE SEGMENT MOVING INTO THE NW CWFA HAS BECOME MORE CELLULAR WITH TIME. A SUPERCELL OVER BOURBON COUNTY KS IS MOVING INTO AN AXIS OF 700 M2/S2 0-3KM HELICITY...600 M2/S2 0-1KM HELICITY AND 45KTS OF 0-1KM BULK SHEAR. SFC BASED CAPE IS RUNNING AROUND 750 J/KG... HOWEVER MLCAPE OF 1250 J/KG MAY BE MORE REPRESENTATIVE. THIS ACTIVITY IS FORMING ALONG A SFC FRONT...AND GIVEN 300-400 J/KG CIN OVER SW MO...THIS FEATURE WILL BE RELIED ON TO MAINTAIN CONVECTION. CONVECTION WILL CONTINUE OVER WESTERN MO OVER THE NEXT FEW HOURS...BEFORE MOVING INTO A LOWER CAPE/HIGHER CIN ENVIRONMENT. GAGAN && .AVIATION... THIN LINE OF SHOWERS CONTINUES TO SPEED EASTWARD ACROSS THE MO OZARKS. THE SENSIBLE WX ASSOC WITH THIS HAS BEEN GUSTY SOUTHERLY WINDS AND A FEW LIGHTNING STRIKES AND A BRIEF SHOWER. VIRGA WAS OBSERVED AT SGF IN THE PAST HOUR AND IT IS POSSIBLE THAT NOT MUCH OF THE RAINFALL IS REACHING THE SFC. INSOFAR AS THE 00Z TAF PACKAGE IS CONCERNED...WILL KEEP CB IN THE TAF FOR THE EVENING FOR ANY POTENTIAL REDEVELOPMENT...BUT IT LOOKS LIKE DEVELOPMENT WILL BE ISOLATED IN COVERAGE. VIS/CIG WILL BE VFR THROUGH THE PERIOD. SOUTH WINDS WILL REMAIN GUSTY THIS EVENING...VEERING AS THE NIGHT PROGRESSES AS THE DRYLINE FRONT MOVES THROUGH. GAGAN && .FIRE WEATHER... GUSTY SOUTHERLY WINDS WILL PERSIST INTO MID EVENING. BELIEVE THE RAIN WE HAD THIS MORNING SHOULD ELEVATE MUCH OF ANY FIRE DANGER THIS AFTERNOON. CLOUD COVER AT LEAST KEPT AFTERNOON TEMPERATURES FROM RISING DRAMATICALLY AS WELL. HIGH PRESSURE WILL BUILD IN MONDAY FOR CONTINUED ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 939 PM CDT SAT APR 15 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 939 PM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. AREAS AFFECTED AND TIMING: A LINE OF THUNDERSTORMS WILL LIKELY AFFECT BOURBON...CRAWFORD COUNTIES AND KANSAS...ALONG WITH BARTON...VERNON... CEDAR...AND ST. CLAIR COUNTIES THROUGH MIDNIGHT. DISCUSSION: A PACIFIC BASED COLD FRONT MERGED WITH A DRY LINE EARLIER THIS EVENING WHICH TRIGGERED A THIN LINE OF THUNDERSTORMS. THESE STORMS WILL LIKELY AFFECT A FEW AREAS OF EXTREME EASTERN KANSAS...SOUTHWEST MISSOURI...AND WEST CENTRAL MISSOURI. THESE STORMS WILL EITHER EXIT THE AREA OR DISSIPATE PRIOR TO MIDNIGHT...AND REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL AND CLOUD TO GROUND LIGHTNING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STORMS WILL BE POSSIBLE ON TUESDAY AND EARLY WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL UNIONTOWN 37.85N 94.97W
04/15/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
GOLF BALL HAIL REPORTED BY FORT SCOTT PD
&&
LDOOLEYThe Pleasant Hill radar (KEAX), 116 km away, was scanning. The volume nearest the first event began at 04:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504698.